MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACUITY STEERABLE; PERMANENT DEFIBRILLATOR ELECTRODES

BOSTON SCIENTIFIC CORPORATION ACUITY STEERABLE; PERMANENT DEFIBRILLATOR ELECTRODES
Model Number 4554
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) and left ventricular (lv) lead exhibited fluctuating lv impedance measurements in august 2024 from a baseline of 700-900 ohms to high out-of-range pace impedance measurements greater than 3,000 ohms.This left ventricular (lv) lead remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) and left ventricular (lv) lead exhibited fluctuating lv impedance measurements in august 2024 from a baseline of 700-900 ohms to high out-of-range pace impedance measurements greater than 3,000 ohms.This left ventricular (lv) lead remains in service.No adverse patient effects were reported.Additional information was received that this lv lead was explanted and replaced due to lead fracture.No additional adverse patient effects were reported.The lead was retained by the explanting facility and was likely discarded.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) and left ventricular (lv) lead exhibited fluctuating lv impedance measurements in (b)(6) 2024 from a baseline of 700-900 ohms to high out-of-range pace impedance measurements greater than 3,000 ohms.This left ventricular (lv) lead remains in service.No adverse patient effects were reported.Additional information was received that this lv lead was explanted and replaced due to lead fracture.No additional adverse patient effects were reported.The lead was retained by the explanting facility and was likely discarded.
 
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.It was reported that this left ventricular (lv) lead exhibited fluctuating lv impedance measurements in (b)(6) 2024 from a baseline of 700-900 ohms to high out-of-range pace impedance measurements greater than 3,000 ohms.Additional information was received that this lv lead was explanted and replaced due to lead fracture.No additional adverse patient effects were reported.The lead was retained by the explanting facility and was likely discarded.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of pacing impedance high out of range was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
ACUITY STEERABLE
Common Device Name
PERMANENT DEFIBRILLATOR ELECTRODES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20080736
Report Number2124215-2024-53596
Device Sequence Number20786197
Product Code NVY
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/22/2013
Device Model Number4554
Device Catalogue Number4554
Device Lot Number187968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/18/2025
05/05/2026
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/16/2025
05/28/2026
Date Device Manufactured09/22/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale